MAUDE Adverse Event Report: BIOPSY FORCEPS

BIOPSY FORCEPS
Model Number FB-28U-1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation of omsc the following was confirmed, the slider was operated but the slider was not moved forth and back and the cups could not open and close.The welded portion to join the cups and the wire was detached from the linkage mechanism.The coil was cut near the cups and the welded portion in it were confirmed.The welded portion was broken off and brown foreign materials was attached to it.A part of the broken welded portion was not returned.Jamming of the handle likely occurred because the welded portion broke off due to the following mechanism; the foreign material remained by inadequate cleaning of the device at the facility.The corrosion is attributed to residue of detergent solution caused by the foreign material.The welding strength had already decreased because of corrosion.The welded portion broke off when received an opening/closing load of the cups.The above device handling has warned in the instruction manual.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that during a histology procedure jamming of the handle occurred and the jamming led to the half closure of cups, but after several pushes of handle customer managed to close cups.There was no report of patient injury associated with the event.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The omsc confirmed the following event on (b)(6) 2021 and determined that it was an medical device report (mdr) reportable event.The welded portion to join the cups and the wire was detached from the linkage mechanism.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.Similar products have been investigated for the joint breakage in the past.According to the investigation result, the texture of the broken surface was smooth.Also, a dimple pattern was observed on the surface when the broken area was magnified and observed using sem.The broken surface had patterns to indicate that the probe had a ductile fracture.The broken surface of the subject device was compared with the investigation result in the past.It was discovered that the broken surface had the same broken pattern.The dhr with the lot number of the subject device was confirmed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.- nonconforming product report based on the investigation result of the subject device, and investigation result of the joint breakage of similar products, it can be inferred that the probe had a ductile fracture.A likely cause of the joint breakage might be the following.This might have led to failure of the operating portion of the handle.1) the endoscope was excessively angulated.Therefore, sliding resistance between the operating wire and the coil sheath might have increased.As a result, the slider was difficult to move.2) the slider was forcefully pulled in state of 1) description.This applied an excessive tensile force to the joint.3) due to the tensile stress described above, the joint broke.Due to lack of cleaning, the brown foreign materials might have adhered to the joint.The above device handling has warned in the instruction manual.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
MDR Report Key12457968
Report Number8010047-2021-11590
Device Sequence Number4739399
Product Code EOQ
UDI-Device Identifier04953170030161
UDI-Public04953170030161
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFB-28U-1
Device Lot Number9ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/12/2021
Supplement Report FDA Received Date10/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1